Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Jackson, KY

May 1, 2016Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 1, 2016, 2:24 AM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 2:24 AM EDT (06:24 UTC)
Expired
May 1, 2016, 3:00 AM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Pulaski County, KY, Wayne County, KY

The radar

The Louisville radar (KLVX), 146 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.4 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1111 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

184 
WUUS53 KJKL 010624
SVRJKL
KYC199-231-010700-
/O.NEW.KJKL.SV.W.0015.160501T0624Z-160501T0700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
224 AM EDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 300 AM EDT

* AT 224 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JAMESTOWN...
  OR 11 MILES NORTHWEST OF MONTICELLO...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOMERSET...MONTICELLO...BURNSIDE...PULASKI COUNTY PARK...TATEVILLE...
  NAOMI...FRAZER...CABELL...MILL SPRINGS...FAUBUSH...SOMERSET PULASKI
  AIRPORT...BETSEY...KIDDER...GENERAL BURNSIDE S.P....BRONSTON...PARNELL...
  NANCY...STEUBENVILLE...QUINTON AND ELIHU.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 17 AND
20.
 LOUIS B. NUNN PARKWAY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3692 8496 3695 8495 3696 8492 3695 8490
      3700 8484 3703 8489 3706 8491 3716 8461
      3691 8456 3682 8505 3686 8506
TIME...MOT...LOC 0624Z 251DEG 32KT 3693 8503 

HAIL...1.00IN
WIND...60MPH
 
$$

KAS
2 follow-up statements
012 
WWUS53 KJKL 010649
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
249 AM EDT SUN MAY 1 2016

KYC199-231-010700-
/O.CON.KJKL.SV.W.0015.000000T0000Z-160501T0700Z/
PULASKI KY-WAYNE KY-
249 AM EDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM EDT
FOR SOUTHWESTERN PULASKI AND NORTHEASTERN WAYNE COUNTIES...

AT 249 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER STEUBENVILLE...
OR OVER MONTICELLO...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SOMERSET...MONTICELLO...BURNSIDE...TATEVILLE...NAOMI...FRAZER...MILL
SPRINGS...SOMERSET PULASKI AIRPORT...BETSEY...KIDDER...GENERAL BURNSIDE
S.P....BRONSTON...STEUBENVILLE...QUINTON...ELIHU...TRIMBLE AND FERGUSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3691 8492 3692 8491 3695 8490 3700 8484
      3701 8483 3702 8481 3706 8459 3691 8456
      3684 8492 3686 8493
TIME...MOT...LOC 0649Z 259DEG 32KT 3688 8485 

HAIL...1.00IN
WIND...60MPH
 
$$

KAS
638 
WWUS53 KJKL 010700
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
300 AM EDT SUN MAY 1 2016

KYC199-231-010710-
/O.EXP.KJKL.SV.W.0015.000000T0000Z-160501T0700Z/
PULASKI KY-WAYNE KY-
300 AM EDT SUN MAY 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PULASKI AND
NORTHEASTERN WAYNE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. SOME SMALL HAIL IS
STILL POSSIBLE AS THIS STORM MOVES NORTHEAST.

LAT...LON 3691 8492 3692 8491 3695 8490 3700 8484
      3701 8483 3702 8481 3706 8459 3691 8456
      3684 8492 3686 8493
TIME...MOT...LOC 0657Z 251DEG 32KT 3688 8485 

$$

KAS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 10:48 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, Apr 30, 10:48 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1048 PM EDT SAT APR 30 2016

.UPDATE...
ISSUED AT 1048 PM EDT SAT APR 30 2016

MADE ONE LAST UPDATE TO MAKE SURE THE ONGOING PRECIP WAS WELL
DEPICTED IN THE FORECAST...AS WELL AS TO TWEAK WHAT IS EXPECTED
DURING THE REST OF THE NIGHT. AS WAS PREVIOUSLY DISCUSSED...EVEN
HI RES MODELS ARE STILL HAVING A HARD TIME HANDLING THE ONGOING
PRECIP AS THE WARM FRONT MOVES NORTHWARD. THE HRRR CONTINUES TO
HAVE THE BEST HANDLE OVERALL...SO WENT WITH A MIX OF
OFFICIAL...HRRR...AND HAND TWEEKS TO COME UP WITH EXPECTED
SCENARIO. WE ARE CONTINUING TO SEE A DIMINISHMENT OF RAIN RATES
ACROSS EASTERN KY...SO PROBABLY NOT SEEING MUCH IN CLOUD LIGHTNING
AT THE MOMENT. HOWEVER...RAIN RATES COULD INCREASE...AND A FEW
HEAVIER SHOWERS TO OUR SW MAY MAKE IT INTO THE CWA...SO KEPT
MENTION OF ISOLATED THUNDER THROUGHOUT THE NIGHT AS A PRECAUTION.
IN ADDITION TO THE PRECIP UPDATE...ALSO MADE SURE THE TEMPS...DEW
POINTS...AND WINDS WERE WELL IN LINE WITH THE CURRENT CONDITIONS.
ALL CHANGES HAVE BEEN PUBLISHED AND SENT TO NDFD/WEB...THOUGH
CHANGES SHOULD NOT BE SIGNIFICANT ENOUGH TO WARRANT ANY FURTHER
ZFP UPDATES.

UPDATE ISSUED AT 855 PM EDT SAT APR 30 2016

SHOWERS ARE BEGINNING TO FILL INTO EASTERN KY FROM THE WEST AND
SOUTH AS A WARM FRONT CONTINUES TO LIFT THROUGH THE STATE. MOST OF
THE THUNDERSTORMS THAT HAD DEVELOPED TO OUR SOUTH THIS EVENING
HAVE SINCE WEAKENED AND ARE NOW JUST HEAVY SHOWERS.
HOWEVER...WOULDN/T RULE OUT SOME STRAY THUNDERSTORMS FROM SOME OF
THE HEAVIEST SHOWERS AS THEY MAKE THEIR WAY ACROSS EASTERN KY
OVERNIGHT. GIVEN THE LACK OF MODEL AGREEMENT...TRIED TO BASE NEAR
TERM UPDATED GRIDS ON CURRENT RADAR TRENDS...THEN BLENDED BACK
INTO THE HIRES MODELS THAT SEEM TO HAVE THE BEST HANDLE ON THE
CURRENT SITUATION. THIS WILL RESULT IN THE FIRST ROUND OF RAIN
SHOWERS AND ISOLATED THUNDER THROUGH THE NEXT FEW HOURS...THEN
ANOTHER HEAVIER BAND DEVELOPING ACROSS EAST CENTRAL KY AND MOVING
THROUGH THE CWA LATE TONIGHT/EARLY SUN MORNING. GIVEN THE
UNCERTAINTY...WILL CONTINUE TO MONITOR THROUGHOUT THE EVENING IN
CASE ANY FURTHER UPDATES NEED TO BE MADE.

THE OTHER MAIN CHANGE CAME WITH TEMPERATURES. GIVEN THE CLOUDS AND
RAIN...WE HAVE ACTUALLY REMAINED COOLER THAN ORIGINALLY
FORECASTED. THIS RESULTED IN NOT ONLY SOME TWEAKS TO THE CURRENT
TEMPS...BUT ALSO FOR THE DIURNAL CURVE THIS EVENING AND THROUGH
THE OVERNIGHT. AS IT STANDS...WE WILL LIKELY NOT SEE MUCH OF A
DROP DURING THE OVERNIGHT...ESPECIALLY WITH THE EXPECTED
WIDESPREAD RAIN AND CLOUD COVER...SO ONLY EXPECTING A FEW DEGREES
OF VARIATION FROM THE CURRENT ONGOING TEMPS.

ALL CHANGES HAVE BEEN SAVED AND SENT TO NDFD/WEB. A NEW FORECAST
PACKAGE WAS ALSO SENT OUT TO REFLECT THESE CHANGES.

UPDATE ISSUED AT 735 PM EDT SAT APR 30 2016

UNFORTUNATELY MODELS...EVEN HI RES...DO NOT HAVE A GOOD HANDLE ON
THE ONGOING SHOWERS AND THUNDERSTORMS ACROSS KY...TN...AND POINTS
SURROUNDING. HOWEVER...GIVEN THE CURRENT RADAR TRENDS...AN UPDATE
TO POPS AND WEATHER WAS DEEMED NECESSARY. AND MAY BE AGAIN IN THE
NEAR FUTURE DUE TO SHOWERS AND THUNDERSTORMS THAT HAVE NOW
DEVELOPED TO OUR SOUTH. TRIED TO USE THE BEST HI RES MODEL BLEND
AS A STARTING POINT AND THEN HAND TWEAKED GRIDS TO GET DESIRED
POP TREND. ALSO...CHANGED PROBABILITY WORDING TO COVERAGE WORDING
THROUGH THE OVERNIGHT SINCE PRECIP IS ONGOING. ALL CHANGES HAVE
BEEN SAVED AND SENT TO NDFD/WEB...AND NEW FORECAST ZONES WERE SENT
OUT AS WELL TO ADDRESS THE CHANGES.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 400 PM EDT SAT APR 30 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE AN AREA OF SHOWERS AND
A FEW EMBEDDED THUNDERSTORMS MOVING NORTHEAST AHEAD OF A WARM
FRONT LIFTING NORTH THROUGH THE AREA. AS THIS AREA LIFTS THROUGH
TO THE NORTHEAST...A BREAK IN THE RAIN WILL OCCUR. AS SOUTHERLY
FLOW INCREASES AND THE FRONT SHIFTS NORTH INTO THE AREA...SOME
ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP WITH SOME STORMS
PRODUCING HEAVY DOWNPOURS. WHILE SOME PONDING ON ROADS ARE
POSSIBLE...THE AREA IS FULLY GREENED UP AND WITH PWATS ONLY
REACHING JUST BELOW THE 2ND STANDARD DEVIATION...WILL NOT EXPECT
ANY FLOODING ISSUES TONIGHT. CONCERNING THE STRONG STORM
THREAT...AS THE FRONT APPROACHES TONIGHT...JUST ENOUGH FORCING AND
SHEAR WILL BE AVAILABLE FOR POSSIBLY A STRONG STORM OR TWO. IN
FACT TEMPS WILL REMAIN NEARLY STEADY THROUGH THIS EVENING AND
TONIGHT AS TEMPS ONLY DROP BACK INTO THE LOW 60S.

FOR SUNDAY...AS THE NEXT PIECE OF ENERGY MOVES THROUGH THE
MIDWEST AND INTO THE OH VALLEY...ANOTHER INSTANCE OF STRONG STORMS
WILL BE POSSIBLE. WITH EAST KENTUCKY BEING IN THE WARM
SECTOR...THE CAP OVER THE AREA WILL BE A BIT STOUT. HEADING INTO
THE DAY ON SUNDAY...IF INSTABILITY IS ENOUGH TO BREAK THE CAP AND
CAN OVERCOME THE LOW LEVEL DRY AREA...SOME STRONG STORMS ARE
POSSIBLE ON SUNDAY WITH HAIL AND DAMAGING WINDS THE THREAT. HAVE
MENTIONED THIS IN THE HWO.

HEADING INTO SUNDAY NIGHT...THE FRONT LOOKS TO STALL OUT OVER THE
EAST WITH SOME LINGERING SHOWERS INTO SUNDAY NIGHT.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 311 PM EDT SAT APR 30 2016

THE EXTENDED PERIOD WILL FEATURE PERIODS OF ISOLATED TO SCATTERED
RAIN SHOWERS AND COOLER WEATHER THAT WHAT WE HAVE BEEN
EXPERIENCING THE PAST COUPLE OF WEEKS. THE MODELS ALL HAVE A LARGE
TROUGH OF LOW PRESSURE ALOFT DIVING OUT OF CANADA AND BASICALLY
SPINNING IN PLACE OVER THE SOUTHEASTERN GREAT LAKES REGION AND
SOUTHWESTERN NEW ENGLAND THROUGH OUT THE UPCOMING WORK WEEK. THE
WEATHER SYSTEM THAT WILL BRING SHOWERS AND STORMS TO EASTERN
KENTUCKY TODAY AND TOMORROW...WILL BE DEPARTING THE AREA MONDAY
AND MONDAY NIGHT. ONCE THAT SYSTEM MOVES OFF TO OUR EAST...A MUCH
LARGER AND MORE WELL DEVELOPED TROUGH IS FORECAST TO INFLUENCE THE
WEATHER OF EASTERN KENTUCKY THROUGH THE END OF THE WEEK. MULTIPLE
SHORT WAVES WILL MIGRATE AROUND THE WESTERN PERIPHERY OF THE UPPER
TROUGH...WHICH WILL BRING US PERIODS OF RAIN SHOWERS DURING THE
WEEK. THE RAIN WILL BE LIGHT AND SHOULD NOT PRESENT ANY MAJOR
ISSUES. WE WILL JUST BE IN STORE FOR A DAMP AND CLOUDY WEEK WITH
PERIODS OF SCATTERED RAIN SHOWERS.

TEMPERATURES DURING THE PERIOD WILL GENERALLY RUN AT OR BELOW
NORMAL AS THE TROUGH PULLS COOL MOIST AIR INTO THE REGION. DAY
TIME HIGHS WILL VARY FROM THE LOW TO MID 60S DURING THE RAINIEST
PERIODS...TO AROUND 70 ON THE LESS RAINY LESS CLOUDY DAYS.
OVERNIGHT LOWS WILL MOSTLY BE IN THE 40S ACROSS THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 745 PM EDT SAT APR 30 2016

A WARM FRONT IS CURRENTLY MAKING ITS WAY NORTHWARD THROUGH KY.
WHILE THIS IS NOT RESULTING IN ANY DRASTIC CHANGES TO THE WINDS OR
DEW POINTS...IT IS GENERATING AN AREA OF SHRA AND TSRA ACROSS
EASTERN TN WHICH ARE PUSHING NORTHWARD TOWARD EASTERN KY. ANOTHER
BATCH OF RAIN IS LOCATED ACROSS CENTRAL KY AND IS NOW MAKING ITS
WAY EASTWARD TOWARD THE TAF SITES AS WELL. TRIED TO TIME OUT THE
ONSET OF THE SHOWERS AND ANY THUNDER POTENTIAL /BEST THUNDER
SHOULD BE WITH ARRIVAL OF SOUTHERN STORMS AFTER 5Z/. UNFORTUNATELY
MODELS DO NOT HAVE A GREAT HANDLE ON THE ONGOING PATTERN...SO
RELIED ON UPSTREAM OBSERVATIONS FOR EXPECTED VIS AND CIG IMPACTS.
HOWEVER...SINCE MOST OF THE WEATHER WILL BE IMPACTING US DURING
THE OVERNIGHT...THESE PARAMETERS MAY NEED TO BE TWEAKED SOMEWHAT
AS IT NEARS. GENERALLY EXPECTING MVFR CIGS WITH SOME VIS DROPPING
INTO THE IFR CATEGORY IN THE HEAVIEST RAINS. THE SAME IS TRUE FOR
THE THUNDER POTENTIAL...SO GIVEN LOW CONFIDENCE ON IF THE BEST
CONVECTION WILL MAKE IT INTO OUR AREA...ONLY INCLUDED VCTS AT THIS
TIME.

A BREAK IN THE ACTION WILL LIKELY TAKE PLACE AFTER 8Z AS THE WARM
FRONT CONTINUES TO SHIFT NORTH. CONDITIONS WILL DEGRADE DURING THE
DAY TOMORROW AS THE NEXT DISTURBANCE PRODUCES MORE CONVECTION
TOMORROW AFTERNOON. EXACT IMPACTS AND TIMING OF THESE STORMS IS
STILL UNKNOWN. WINDS WILL BE LIGHT OUT OF THE EAST OVERNIGHT BEFORE
SHIFTING AROUND TO THE SOUTHWEST TOMORROW MORNING AND INCREASING
UP TO 10 KNOTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...SHALLENBERGER
LONG TERM...AR
AVIATION...JMW
Hazardous weather outlook, Apr 30, 10:51 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1051 PM EDT SAT APR 30 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020600-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
1051 PM EDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE THROUGH THE NIGHT. BRIEF HEAVY
DOWNPOURS ARE POSSIBLE AS WELL...WITH PONDING ON ROADWAYS THE
MAIN CONCERN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT. SOME STORMS
MAY BE STRONG WITH A THREAT OF HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY OCCURRENCES OF HAIL OR DAMAGING
WIND DURING THE DAY SUNDAY.

HAL/SHALLENBERGER/JMW

In the hours before

Special weather statement, Apr 30, 9:55 PM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
955 PM EDT SAT APR 30 2016

KYZ068-069-079-080-084-085-116-010300-
JACKSON-ROCKCASTLE-LAUREL-WHITLEY-CLAY-MCCREARY-PULASKI-
955 PM EDT SAT APR 30 2016

...A STRONG THUNDERSTORM WILL AFFECT JACKSON...ROCKCASTLE...LAUREL...
WHITLEY...CLAY...MCCREARY...PULASKI...

AT 955 PM EDT...A THUNDERSTORM WAS NEAR MOUNT VICTORY...OR 12 MILES
SOUTHEAST OF SOMERSET...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
LONDON...DORTHAE...SIDELL...VOX...HAZEL PATCH...FOGERTOWN...PARROT...
BERNSTADT...JEP HILL...PORTERSBURG...EAST BERNSTADT...ROYRADER...HUXLEY...
FALL ROCK...HIGHTOP...BARK CAMP...MERSHONS...HOOKER...ROCKCASTLE SPRINGS
AND DATHA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 16.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 29 AND
53.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 1 AND 11.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 36 AND
40.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY NEAR MILE MARKER 2.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL CAUSE
PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO POSSIBLE.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3678 8463 3679 8462 3682 8458 3684 8459
      3685 8457 3685 8459 3687 8458 3689 8459
      3688 8460 3689 8462 3737 8417 3720 8372
      3672 8454
TIME...MOT...LOC 0155Z 220DEG 34KT 3699 8441

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:55 PM EDTSpecial Weather StatementJKLLaurel65 min
May 1, 2:59 AM EDTSpecial Weather StatementJKLPulaski31 min
May 1, 3:20 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Owsley, Pulaski and 2 more3 hr
May 1, 4:17 AM EDTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Knott, Leslie, Magoffin and 2 more3 hr
May 1, 4:23 AM EDTAreal Flood AdvisoryJKLClay, Knox, Laurel, Leslie, McCreary, Whitley3 hr
May 1, 4:30 AM EDTFlash Flood WarningJKLBreathitt, Clay, Owsley, Perry3 hr
May 1, 5:27 AM EDTAreal Flood AdvisoryJKLFloyd, Martin, Pike3 hr
May 1, 6:09 AM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
May 1, 7:05 AM EDTAreal Flood AdvisoryJKLBell, Clay, Harlan, Knox, Leslie, Whitley3 hr
May 1, 7:18 AM EDTFlash Flood WarningJKLBell, Knox, Whitley3 hr
May 1, 7:23 AM EDTAreal Flood WarningJKLBreathitt, Clay, Owsley, Perry6 hr
May 1, 7:30 AM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Martin, Pike5 hr
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLClay4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLOwsley4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLLee4 days
May 1, 8:54 AM EDTRiver Flood AdvisoryJKLEstill4 days
May 1, 12:07 PM EDTRiver Flood AdvisoryJKLMagoffin7 hr
May 1, 2:15 PM EDTRiver Flood AdvisoryJKLBreathitt4 days
May 1, 3:01 PM EDTSpecial Weather StatementJKLElliott29 min
May 1, 3:16 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 3:18 PM EDTSevere Thunderstorm WarningJKLElliott27 min
May 1, 3:36 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin24 min
May 1, 3:41 PM EDTSpecial Weather StatementJKLFleming34 min
May 1, 3:50 PM EDTSevere Thunderstorm WarningJKLFleming, Rowan25 min
May 1, 3:55 PM EDTSpecial Weather StatementJKLMagoffin35 min
May 1, 3:59 PM EDTSevere Thunderstorm WarningJKLFleming31 min
May 1, 4:04 PM EDTRiver Flood WarningJKLOwsley18 hr
May 1, 4:04 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Magoffin26 min
May 1, 4:13 PM EDTSpecial Weather StatementJKLRowan17 min
May 1, 4:24 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 4:54 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike36 min
May 1, 5:06 PM EDTRiver Flood WarningJKLLee30 hr
May 1, 5:06 PM EDTRiver Flood WarningJKLEstill59 hr
May 1, 5:17 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Powell28 min
May 1, 5:26 PM EDTSevere Thunderstorm WarningJKLMartin, Pike16 min
May 1, 5:28 PM EDTSpecial Weather StatementJKLBath, Montgomery32 min
May 1, 5:31 PM EDTSpecial Weather StatementJKLMagoffin29 min
May 1, 5:35 PM EDTSpecial Weather StatementJKLMenifee, Powell25 min
May 1, 5:40 PM EDTSpecial Weather StatementJKLWolfe35 min
May 1, 5:54 PM EDTSpecial Weather StatementJKLElliott, Rowan36 min
May 1, 5:55 PM EDTSpecial Weather StatementJKLFloyd35 min
May 1, 5:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 6:06 PM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 22 more6 hr
May 1, 6:08 PM EDTSevere Thunderstorm WarningJKLMagoffin, Menifee, Morgan, Wolfe37 min
May 1, 6:11 PM EDTAreal Flood AdvisoryJKLFloyd, Johnson, Magoffin, Martin, Pike3 hr
May 1, 6:14 PM EDTSpecial Weather StatementJKLPerry31 min
May 1, 6:17 PM EDTSpecial Weather StatementJKLElliott28 min
May 1, 6:26 PM EDTSpecial Weather StatementJKLFloyd34 min
May 1, 6:28 PM EDTSpecial Weather StatementJKLMagoffin32 min
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:37 PM EDTRiver Flood WarningJKLMagoffin11 hr
May 1, 6:45 PM EDTSevere Thunderstorm WarningJKLMagoffin, Morgan30 min
May 1, 6:47 PM EDTSevere Thunderstorm WarningJKLFloyd, Pike43 min
May 1, 6:57 PM EDTAreal Flood AdvisoryJKLElliott, Morgan, Rowan3 hr
May 1, 7:03 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Martin27 min
May 1, 7:22 PM EDTSevere Thunderstorm WarningJKLPike23 min
May 1, 7:24 PM EDTSpecial Weather StatementJKLMartin36 min
May 1, 7:34 PM EDTSpecial Weather StatementJKLKnott26 min
May 1, 7:36 PM EDTSpecial Weather StatementJKLWolfe24 min
May 1, 7:39 PM EDTAreal Flood AdvisoryJKLFloyd, Knott, Letcher, Magoffin, Pike6 hr
May 1, 7:39 PM EDTSevere Thunderstorm WarningJKLKnott, Letcher, Pike36 min
May 1, 7:57 PM EDTSpecial Weather StatementJKLWolfe33 min
May 1, 7:59 PM EDTSpecial Weather StatementJKLPike31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.